Alert archive / Maine / Gale Warnings in 2011

Gale Warning 36, NWS Gray, ME

November 29, 2011

NWS Gray, ME issued this gale warning at Nov 29, 2011, 3:08 AM EST. It took effect at Nov 29, 2011, 11:00 PM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 29, 2011, 3:08 AM EST (08:08 UTC)
In effect from
Nov 29, 2011, 11:00 PM EST
Expired
Nov 30, 2011, 9:39 AM EST
In force
11 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

496 
WHUS71 KGYX 290808
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
308 AM EST TUE NOV 29 2011

...A GALE WARNING HAS BEEN ISSUED FOR THE COASTAL WATERS OF
WESTERN MAINE AND NEW HAMPSHIRE FOR THIS EVENING THROUGH WEDNESDAY
MORNING...

.LOW PRESSURE WILL MOVE NORTHEAST OUT OF THE OHIO VALLEY TODAY
THEN MOVE ACROSS NEW YORK STATE TONIGHT AND DOWN THE SAINT
LAWRENCE VALLEY ON WEDNESDAY. THIS WILL CAUSE SOUTHEAST WINDS TO
INCREASE TONIGHT WITH GUSTS OF 35 TO 40 KNOTS TO DEVELOP BY
MIDNIGHT. THE GUSTY WINDS CONTINUE WEDNESDAY MORNING...UNTIL A
COLD FRONT SWEEPS ACROSS THE WATERS.

ANZ150>154-292315-
/O.NEW.KGYX.GL.W.0036.111130T0400Z-111130T1600Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
308 AM EST TUE NOV 29 2011

...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EST
WEDNESDAY. 

* WINDS AND SEAS...SOUTHEAST TO SOUTH WINDS 15 TO 25 KT WITH GUSTS
  OF 35 TO 40 KT. SEAS 4 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$
3 follow-up statements
795 
WHUS71 KGYX 292015
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
315 PM EST TUE NOV 29 2011


ANZ151>154-301115-
/O.CAN.KGYX.GL.W.0036.111130T0400Z-111130T1600Z/
/O.NEW.KGYX.SC.Y.0095.111130T0400Z-111130T1600Z/
PENOBSCOT BAY-PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CASCO BAY-CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
315 PM EST TUE NOV 29 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
11 AM EST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
EST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ150-301115-
/O.CON.KGYX.GL.W.0036.111130T0400Z-111130T1600Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
315 PM EST TUE NOV 29 2011

...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM EST WEDNESDAY...

* WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS TO 35 KT.
  SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS
ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
173 
WHUS71 KGYX 300742
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
242 AM EST WED NOV 30 2011

ANZ150-301600-
/O.CON.KGYX.GL.W.0036.000000T0000Z-111130T1600Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
242 AM EST WED NOV 30 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING...

* WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS
ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151>154-301600-
/O.CON.KGYX.SC.Y.0095.000000T0000Z-111130T1600Z/
PENOBSCOT BAY-PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CASCO BAY-CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
242 AM EST WED NOV 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT.
  SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
641 
WHUS71 KGYX 301439
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
939 AM EST WED NOV 30 2011

ANZ150-010300-
/O.CAN.KGYX.GL.W.0036.000000T0000Z-111130T1600Z/
/O.EXB.KGYX.SC.Y.0095.000000T0000Z-111201T0300Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
939 AM EST WED NOV 30 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30
  KT. SEAS 6 TO 9 FEET...THEN SUBSIDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS
ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151>154-010300-
/O.EXT.KGYX.SC.Y.0095.000000T0000Z-111201T0300Z/
PENOBSCOT BAY-PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CASCO BAY-CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
939 AM EST WED NOV 30 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30
  KT. SEAS 6 TO 9 FEET THEN SUBSIDING...EXCEPT 3 TO 6 FEET IN THE
  BAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Nov 29, 3:03 AM EST, 5 minutes earlier.

Area forecast discussion, Nov 29, 3:03 AM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
303 AM EST TUE NOV 29 2011

.SYNOPSIS...
HIGH PRESSURE WILL MOVE FURTHER OUT TO SEA TODAY AS LOW PRESSURE
BEGINS TO MOVE NORTHEAST FROM THE OHIO VALLEY. THE LOW WILL MOVE
NORTHEAST ACROSS NEW YORK STATE TONIGHT BRINGING UP TO AN INCH OF
RAIN TO MAINE AND NEW HAMPSHIRE. ON WEDNESDAY THE LOW MOVES DOWN
THE SAINT LAWRENCE WITH A TRAILING COLD FRONT MOVING ACROSS MAINE
AND NEW HAMPSHIRE IN THE MORNING WHICH WILL BRING AN END TO THE
RAIN WITH ONLY A CHANCE OF SHOWERS THE REST OF THE DAY AS A TROUGH
OF LOW PRESSURE MOVES IN FROM THE WEST. THE TROUGH WILL CROSS THE
AREA WEDNESDAY NIGHT FOLLOWED BY HIGH PRESSURE AND DRY AIR FOR
THURSDAY AND FRIDAY. A COLD FRONT WILL CROSS THE REGION FRIDAY
NIGHT FOLLOWED BY HIGH PRESSURE AND MORE SEASONABLE TEMPERATURES
FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TODAY/...
THE HIGH MOVES OUT TO SEA TDA AS THE UPR LVL RIDGE HOLDS OVER THE
NE. THIS SHOULD KEEP US DRY THRU MOST OF THE DAY UNTIL LOW PRES
MOVING NE FROM THE OHIO VALLEY SPREADS SHRA NE INTO THE FCST AREA
LATER IN THE DAY. AREAS OF F SHOULD LIFT DURING THE MORNING
LEAVING US WITH MOSTLY CLOUDY SKIES FOR MUCH OF THE DAY. THE MILD
TEMPS AND HIGH DEW POINTS WILL CONT TDA WITH HIGHS RANGING FROM
THE UPPER 40S FAR N TO NEAR 60 FAR S. USED RFC QPF THOUGH ADJUSTED
DOWN A BIT. GENERALLY USED GFS40 AND A BLEND OF MAV/MET MOS FOR
THE NEAR TERM FCST...THOUGH HAD TO LOWER GFS40 POP TO SLGT CHC OR
LESS FOR TDA.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM WEDNESDAY/...
A SFC LOW TRACKS FROM THE OHIO VALLEY NE ACROSS NEW YORK STATE
TNGT. THIS WILL BRING RAIN TO THE FCST AREA TNGT ALONG WITH AREAS
OF F DUE TO AN INCREASING ONSHORE WIND BRINGING IN LOTS OF LOW LVL
MOISTURE. TEMPS STAY MILD TNGT WITH LOWS RANGING FROM THE LOWER
40S FAR N TO THE LOWER 50S FAR S. THERE WILL BE A FAIR AMOUNT OF
QPF WITH THIS EVENT...UP TO AN INCH ACROSS MUCH OF THE FCST AREA.
AMOUNTS ON THE N/W SIDE OF THE MOUNTAINS WILL BE AROUND HALF AN
INCH DUE TO DOWNSLOPING ON A STRONG SE FLOW SFC TO H8. STARTED
WITH RFC QPF...BUT ENDED UP LOWERING AMOUNTS TO KEEP AT OR BELOW
AN INCH RATHER THAN 1.5 TO 1.75 STORM TOTALS. OTHERWISE USED GFS40
AND A BLEND OF MAV/MET MOS FOR THE SHORT TERM FCST.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
OUR STRETCH OF ABOVE NORMAL TEMPERATURES CONTINUES THIS PERIOD AS
THE MEAN JET POSITION KEEPS ANY SIGNIFICANT COLD AIR SAFELY
BOTTLED UP TO OUR NORTH AND WEST. THE CLOSED LOW OVER THE
SOUTHEAST WILL GRADUALLY LIFT NORTHWARD INTO THE MID ATLANTIC
REGION...BEFORE BEING SHEARED OUT ON THURSDAY. IN THE WAKE OF THIS
FEATURE...A BRIEF BREAK ON FRIDAY BEFORE THE NEXT IMPULSE ARRIVES
FROM THE GREAT LAKE FOR FRIDAY NIGHT AND EARLY SATURDAY. BOTH GFS AND
ECMWF THEN SUPPORT RIDGING ACROSS THE FORECAST AREA THIS
WEEKEND...DOWNSTREAM OF THE EVOLVING WESTERN US TROUGH. BY
MONDAY...THE UPPER TROUGH BEGINS TO SHIFT EAST WITH SURFACE COLD
FRONT SLOWLY APPROACHING THE AREA FROM THE WEST.

IN THE DAILIES...A SURFACE TROUGH WILL CROSS THE AREA WEDNESDAY NIGHT
FOLLOWED BY HIGH PRESSURE AND DRY AIR FOR THURSDAY AND FRIDAY. A
COLD FRONT WILL CROSS THE REGION FRIDAY NIGHT FOLLOWED BY HIGH
PRESSURE AND MORE SEASONABLE TEMPERATURES FOR THE WEEKEND. A COLD
FRONT WILL APPROACH THE AREA ON MONDAY.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH WEDNESDAY/...VARIABLE CONDITIONS FROM MVFR TO
LIFR IN AREAS OF STRATUS AND DENSE F EARLY THIS MORNING IMPROVES
TO MVFR CIG AND VFR VSBY TDA...THEN LOWERS TO IFR/LIFR THIS
EVENING AS RAIN AND F MOVES IN. IFR/LIFR IMPROVES TO VFR/MVFR FROM
W TO E WEDNESDAY MORNING AS A CD FNT MOVES THRU WITH RAIN ENDING
THEN SCT -SHRA TO FOLLOW THE FNT AS A TROF OF LOW PRES APPROACHES
FROM THE W LATER IN THE DAY. THERE COULD BE ISOLD TSTMS AROUND
TNGT INTO WEDNESDAY MORNING...THOUGH LIKELIHOOD NOT HIGH ENOUGH TO
MENTION IN THE TAFS AT THIS TIME.

LONG TERM...

WED PM - THU AM...SCT MVFR POSSIBLE IN MOUNTAIN RAIN AND SNOW SHOWERS.

&&

.MARINE...
SHORT TERM /TODAY THROUGH WEDNESDAY/...WILL PUT UP A GLW FOR ALL
COASTAL ZONES AS WINDS INCREASE FROM THE SE TNGT AND CONTINUE
WEDNESDAY MORNING. WINDS DROP OFF AS A CD FNT MOVES THRU
WEDNESDAY.

LONG TERM...

WED PM - THU AM...SCA CONDITIONS POSSIBLE.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...GALE WARNING FROM 11 PM THIS EVENING TO 11 AM EST WEDNESDAY
     FOR ANZ150>154.

&&
Hazardous weather outlook, Nov 29, 3:08 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
308 AM EST TUE NOV 29 2011

MEZ007>009-012>014-018>028-NHZ001>010-013-014-300815-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
308 AM EST TUE NOV 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-300815-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
308 AM EST TUE NOV 29 2011

...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 3:15 PM ESTSmall Craft AdvisoryGYX31 hr

Nearby

Gale Warnings in Maine, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.